Alert archive / Wisconsin / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

July 13, 2015Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jul 13, 2015, 8:00 PM CDT for Saint Croix County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2015, 8:00 PM CDT (01:00 UTC)
Expired
Jul 13, 2015, 8:30 PM CDT
In force
30 min
Issued by
NWS Twin Cities, MN

County Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 104 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WWUS83 KMPX 140100
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
800 PM CDT MON JUL 13 2015
 
WIZ023-025-140130-
ST. CROIX-DUNN-
800 PM CDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ST. CROIX AND WEST
CENTRAL DUNN COUNTIES...

AT 759 PM CDT...A STRONG THUNDERSTORM WAS OVER CYLON...OR 21 MILES
NORTHEAST OF RIVER FALLS...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW RICHMOND...WOODVILLE...GLENWOOD CITY...FOREST...EMERALD...
CYLON...DOWNING...DEER PARK...WILSON AND HERSEY.

THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 24 AND
32.
 
 
LAT...LON 4485 9215 4509 9254 4521 9237 4521 9234
      4512 9207
TIME...MOT...LOC 0059Z 309DEG 33KT 4512 9239 
$$

DWE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 13, 7:20 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 13, 7:20 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
720 PM CDT MON JUL 13 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 305 PM CDT MON JUL 13 2015

AN UPPER LOW THAT WAS CENTERED ACROSS THE NORTHERN GREAT LAKES THIS
AFTN HAD A PERSISTENT W-WNW FLOW ACROSS MPX CWA TODAY. SEVERAL
CIRCULATIONS ARE NOTED IN THE SHEAR AXIS FROM ND TO CENTRAL
MN/NORTHERN WI. COLD POOLS ALOFT ASSOCIATED WITH THESE CIRCULATIONS
AND THE ADDED WIND SHEAR MAY ALLOW FOR ISOLD/SCT SVR STORMS TO
ACROSS MAINLY WC WI MN THIS AFTN. EC MN/CENTRAL/WC WILL HAVE WIDELY
SCATTERED STORMS BUT AS STRONG...WITH SW/SC MN LIKELY DRY DUE TO
WEAKER INSTABILITY AND LACK OF SFC CONVERGENCE.

THE UPPER LOW IS PROGGED TO ROTATE E/SE ACROSS THE GREAT LAKES
OVERNIGHT...TAKING THE SHEAR ZONE /SHORTWAVE/ SOUTHWARD ACROSS MN. AT
THE SFC...A COOL/DRY FRONT/TROUGH ACROSS NE MN...WILL MOVE SW INTO
CENTRAL MN/WC WI BY LATE TONIGHT. AS THIS FRONT/TROUGH MOVES TO THE
SW TUESDAY...A FEW STORMS WILL BE POSSIBLE ALONG IT...ESPECIALLY IN
THE AFTN IN WC/SC MN. DRIER AIR FILTERING IN FROM THE NE WILL KEEP
WC WI MAINLY DRY...WITH ONLY ISOLD ACTIVITY ACROSS CENTRAL AND EC
MN. TEMPS WILL BE A FEW DEGREES COOLER IN WC WI...AND PARTS OF EC MN
AS THIS FRONT/TROUGH MOVES THRU.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 305 PM CDT MON JUL 13 2015

THE LONG TERM PORTION OF THE FORECAST WILL FEATURE SUPPRESSION OF
THE MID LEVEL RIDGE AS A TROUGH EJECTS EASTWARD FROM THE PACIFIC
NORTHWEST...WITH OVERALL FLOW BECOMING MORE ZONAL OVERHEAD. THIS
WILL SET THE STAGE FOR PERIODIC IMPULSES TO TRAVERSE THE REGION
AND BRING OCCASIONAL SHOWER AND THUNDERSTORM CHANCES.

TUESDAY NIGHT AND MOST OF WEDNESDAY LOOK TO BE DRY...BUT THEN A
TROUGH AND WARM FRONT LIFT TOWARD THE AREA WEDNESDAY NIGHT AND
THURSDAY. MEDIUM RANGE MODELS INDICATE THE PRECIPITATION COULD BE
SPLIT IN TWO BATCHES...ONE PASSING TO THE NORTH AND ONE TO THE
SOUTH...LEAVING OUR AREA MAINLY DRY...BUT CONSISTENCY AND
CONTINUITY HAVE BEEN LOW.

FRIDAY LOOKS TO BE THE NEXT DRY DAY IN BETWEEN SYSTEMS...BUT
ANOTHER TROUGH FOLLOWS FOR FRIDAY NIGHT AND SATURDAY. HAVE
INCLUDED CHANCE POPS FOR THIS TIMEFRAME AS WELL.

TEMPERATURES WILL BE A BIT COOLER ON WEDNESDAY AND THURSDAY...WITH
HIGHS IN THE UPPER 70S TO MID 80S RANGE. HEAT AND HUMIDITY RETURN FOR
FRIDAY AND SATURDAY HOWEVER...AS HIGHS MODERATE INTO THE MID 80S
TO LOWER 90S AND DEWPOINTS CREEP BACK UP INTO THE UPPER 60S TO
LOWER 70S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 720 PM CDT MON JUL 13 2015

SHRA AND ISOLATED TSRA WILL SLOWLY WANE TO THE NORTH AND EAST OF
THE TWIN CITIES THIS EVENING AS WELL AS ACROSS WEST CENTRAL MN.
THE TROUGH ALOFT HELPING TO FORCE THE ACTIVITY WILL DRIFT SW
OVERNIGHT BRINGING AN INCREASING THREAT OF MVFR CEILINGS TO
KSTC...KMSP...KRNH AND KEAU. SREF PROBABILITIES WERE IN THE 40 TO
60 PERCENT RANGE FOR TUESDAY MORNING SO WENT AHEAD AND INSERTED
SOME BKN-OVC025-035 THROUGH THE MORNING. AS THE TROUGH MOVES
THROUGH DURING THE DAY...A FEW SHRA ARE POSSIBLE. NW WINDS 5 TO 10
KNOTS EARLY TONIGHT BECOMING NORTHEAST BY TUESDAY.

KMSP...TWO CONCERNS FOR THE PERIOD AHEAD. THE FIRST BEING THE
SHOWERS DROPPING SOUTH INTO THE NORTH METRO. THINKING IS THEY WILL
STAY JUST NORTH AND EAST OF THE AIRFIELD BEFORE DISSIPATING. THE
SECOND IS MVFR CEILINGS TUESDAY MORNING. CONFIDENCE WAS NOT HIGH
ENOUGH TO GO BKN-OVC025-030 AT THIS TIME.

/OUTLOOK FOR KMSP/

WED...VFR. SLIGHT CHC OF SHRA/TSRA LATE. WINDS E-SE 5 TO 10 KTS.
THU...VFR/MVFR. CHANCE OF -TSRA. WINDS SE 5 TO 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JLT
LONG TERM...LS
AVIATION...RAH
Hazardous weather outlook, Jul 13, 7:06 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 PM CDT MON JUL 13 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
150015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
706 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A FEW NON-SEVERE THUNDERSTORMS WILL OCCUR ACROSS THE OUTLOOK AREA
EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND THEN AGAIN AT TIMES
FROM THURSDAY THROUGH THE WEEKEND. AT THIS TIME...THE THREAT FOR
SEVERE THUNDERSTORMS APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 13, 4:18 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 PM CDT MON JUL 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             2 SW BALSAM LAKE        45.43N 92.49W
07/13/2015  E0.88 INCH       POLK               WI   TRAINED SPOTTER

            SMALL BRANCHES DOWN

&&

CARLYON
Special weather statement, Jul 13, 4:36 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
436 PM CDT MON JUL 13 2015

WIZ025-027-028-132215-
CHIPPEWA-DUNN-EAU CLAIRE-
436 PM CDT MON JUL 13 2015

...A AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
CHIPPEWA...EASTERN DUNN AND WESTERN EAU CLAIRE COUNTIES...

AT 435 PM CDT...A STRONG THUNDERSTORM WAS OVER HOFFMAN HILLS REC
AREA...OR 9 MILES NORTHEAST OF MENOMONIE...MOVING SOUTHEAST AT 30
MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EAU CLAIRE...MENOMONIE...CHIPPEWA FALLS...ALTOONA...LAKE HALLIE...
LAKE WISSOTA...COLFAX...ELK MOUND...WHEELER...TAINTER LAKE...HOFFMAN
HILLS REC AREA AND CARYVILLE.

THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 41 AND
73.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL WISCONSIN.

LAT...LON 4485 9196 4518 9201 4508 9160 4489 9126
      4465 9147
TIME...MOT...LOC 2135Z 303DEG 26KT 4495 9173

DWE
Special weather statement, Jul 13, 5:25 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
525 PM CDT MON JUL 13 2015

WIZ028-132245-
EAU CLAIRE-
525 PM CDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL EAU CLAIRE
COUNTY...

AT 524 PM CDT...A STRONG THUNDERSTORM WAS OVER ALLEN...OR 13 MILES
SOUTH OF EAU CLAIRE...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FOSTER...BRACKETT AND ALLEN.

THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 72 AND
87.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL WISCONSIN.

LAT...LON 4459 9103 4459 9147 4477 9140 4460 9099
TIME...MOT...LOC 2224Z 307DEG 28KT 4466 9140

DWE
Local storm report, Jul 13, 6:02 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
602 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             2 NNW MENOMONIE         44.91N 91.92W
07/13/2015  M1.00 INCH       DUNN               WI   TRAINED SPOTTER

&&

CARLYON
Special weather statement, Jul 13, 7:31 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 PM CDT MON JUL 13 2015

WIZ014-023-140115-
ST. CROIX-POLK-
731 PM CDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. CROIX AND SOUTH
CENTRAL POLK COUNTIES...

AT 730 PM CDT...A STRONG THUNDERSTORM WAS OVER OSCEOLA AIRPORT...OR
30 MILES NORTH OF RIVER FALLS...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW RICHMOND...SOMERSET...OSCEOLA...DRESSER...STAR PRAIRIE...DEER
PARK...HOULTON...NEW RICHMOND AIRPORT...HUNTINGTON...NYE...OSCEOLA
AIRPORT AND BOARDMAN.

LAT...LON 4519 9229 4499 9259 4521 9276 4529 9276
      4533 9270 4536 9270 4539 9266
TIME...MOT...LOC 0030Z 318DEG 23KT 4530 9269

DWE
Special weather statement, Jul 13, 8:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
800 PM CDT MON JUL 13 2015

WIZ023-025-140130-
ST. CROIX-DUNN-
800 PM CDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ST. CROIX AND WEST
CENTRAL DUNN COUNTIES...

AT 759 PM CDT...A STRONG THUNDERSTORM WAS OVER CYLON...OR 21 MILES
NORTHEAST OF RIVER FALLS...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW RICHMOND...WOODVILLE...GLENWOOD CITY...FOREST...EMERALD...
CYLON...DOWNING...DEER PARK...WILSON AND HERSEY.

THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 24 AND
32.

LAT...LON 4485 9215 4509 9254 4521 9237 4521 9234
      4512 9207
TIME...MOT...LOC 0059Z 309DEG 33KT 4512 9239

DWE

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:31 PM CDTSpecial Weather StatementMPXSaint Croix44 min

Nearby

Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.